MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZMB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Visual Disturbances (2140); Halo (2227)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown, not provided.Date of event: unknown, was not provided.If implanted; give date: exact date unknown, reported as (b)(6) 2016, entered (b)(6) 2016 as best estimate.If explanted; give date: na (not applicable) to date, the intraocular lens remains implanted.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
The customer reported that they have a patient who is not happy with her surgery.Further information reported the patient underwent surgery on both eyes, (b)(6) 2016, the exact implant dates were not provided.The onset date of the patient's symptoms was not provided.The patient can not see up close, within 6 inches.Refocusing is difficult, such as the focus from the computer screen to the keyboard and back to the computer screen.Glare at nights makes if difficult to judge distance; difficult to drive.Before surgery there were no focus issues and only slight halos due to the cataracts.When the patient stares at letters, the letters move/shake.Vision on the day after surgery was 20/30 and is now 20/50.No further information was provided.The patient had two lenses implanted; therefore, reporting on both lenses.This report represents the second of two lens implants.
 
Additional Manufacturer Narrative
The device was not returned to the manufacturer for evaluation.Device inspection could not be performed, therefore the reported issue could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed that no similar complaints were received for this production order number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the device.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6232192
Report Number9614546-2017-00012
Device Sequence Number16370482
Product Code MFK
UDI-Device Identifier05050474535657
UDI-Public(01)05050474535657(17)190521
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/21/2019
Device Model NumberZMB00
Device Catalogue NumberZMB00U0215
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/13/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/09/2017
Supplement Report FDA Received Date06/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;